MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734734
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.No findings possible at this time.Part not received by manufacturer.
 
Event or Problem Description
A site representative reported that during a spinal fusion procedure, an awl-tipped tap instrument and an instrument tracker became bound together, and could not be separated, or used for navigation.It was reported that the bound parts were used with a power driver.There was a reported delay to the procedure of less than 1 hour due to this issue.The procedure was completed successfully without the use of these instruments, and no impact to the patient or user was reported.
 
Additional Manufacturer Narrative
Investigation of returned suspect navlock tracker finds that the tracker was returned with an awl tip tap stuck within the handle.After removing the awl tip tap galling lines were found on the mating surfaces of both parts.Otherwise, with markers attached and fully seated, the tracker returned a good geometry error.The reported issue was confirmed to be caused by galling of the instrument.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.
 
Additional Manufacturer Narrative
Medtronic representative reported that the site was able to navigate with another (b)(6).
 
Additional Manufacturer Narrative
Patient id and patient age updated to proper values.

Brand Name
NAVLOCK UNIVERSAL GREEN TRACKER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6058925
Report Number1723170-2016-02747
Device Sequence Number75412
Product Code OLO
UDI-Device Identifier00643169101968
UDI-Public00643169101968
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734734
Device Lot Number121016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/26/2016
Supplement Report FDA Received Date12/16/2016
01/18/2017
03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
01T50000002G68UAAQ
Patient Age53 YR
Patient Weight95